Jump to content

My Dog Hurt Her Back, Would That Make Her Shake?


Guest 1bjlamb
 Share

Recommended Posts

Guest 1bjlamb

My dog hurt her back the vet says that's all it is. So he gave me aspirin for 10 dys for it. She seems better today but she shakes every once in a while, Is this normal? She's also very sensitive dog.

 

Link to comment
Share on other sites

YES. I'm used to vets prescribing Rimadyl, Deramax or Metacam (all NSAIDs) for pain ... each of those tend to take a couple days to build up in the dog's system before they're working at full effectiveness. Not familiar with using aspirin. Let the vet know ... there are other things (like Tramadol) that can be used in conjunction with an NSAID for acute pain.

Link to comment
Share on other sites

Definitly yes. The spine holds the nerves which send information through the whole body. A back injury can result in tremors.

Sorry for butchering the english language. I try to keep the mistakes to a minimum.

 

Nadine with Paddy (Zippy Mullane), Saoirse (Lizzie Be Nice), Abu (Cillowen Abu) and bridge angels Colin (Dessies Hero) and Andy (Riot Officer).

Link to comment
Share on other sites

Aspirin??? Yikes-why in the world would your vet prescribe aspirin? With all of the nsaids on the market I'm a bit gobsmacked why the aspirin-it can really chew up a gh tummy. Also, with back pain other meds like a muscle relaxer-ie robaxin, pain med-tramadol and gabapentin to help with nerve pain are often prescribed. Back pain is really painful and can radiate down the legs.

Sadly, now that your dog already took the aspirin there needs to be a washout period before you can switch to another nsaid-in the meantime you may want to question your vet about starting Pepcid and/or carafafe to protect the tummy.

Link to comment
Share on other sites

My retired vet has prescribed asprins for annie when we were traveling,she was in excruciating pain. Basically he should have told me to go to a local vet. The ortho vet I saw when we returned to ny (from fl.) Asked me never to use asprins again. P.s.he also had my male on it as well. It's old school, a vet trying to save you $$. As mentioned there are plenty of alternative meds that are safer and will work better. I left my old vet of 38 years which was NOT easy. I learned a lot from him,he has since retired and life goes on.

Link to comment
Share on other sites

Be aware that aspirin, or any Nsaid, can cause gastro-intestinal bleeding. We came very close to losing Wendy after giving her aspirin for pain. If your dog has a fever, or bowel movements that look like watery coffee-grounds, RUN to the vet. It's probably a gastric bleed. Wendy shakes when she's in pain.

Irene ~ Owned and Operated by Jenny (Jenny Rocks ~ 11/24/17) ~ JRo, Jenny from the Track

Lola (AMF Won't Forget ~ 04/29/15 -07/22/19) - My girl. I'll always love you.

Wendy (Lost Footing ~ 12/11/05 - 08/18/17) ~ Forever in our hearts. "I am yours, you are mine".

Link to comment
Share on other sites

You really should not be asking for doseage advice for a controlled substance, which Tramadol now is, on an internet chat board. You need to talk to your vet. I'd also ask WHY he would prescribe asprin of all things.

 

Buffered asprin, like Ascriptin, can be given to a dog reasonably safely. I have never heard of any vet prescribing plain old asprin.


Hamish-siggy1.jpg

Susan,  Hamish,  Mister Bigglesworth and Nikita Stanislav. Missing Ming, George, and Buck

Link to comment
Share on other sites

  • 2 weeks later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...